Discussions that mention zoloft

Drug Interactions / Side Effects board


Hello everyone!!!

Hope everyone is hanging in there!!! I thought I was doing GREAT i thought all this **** was over....

BUT I WAS WRONG

I have recently stoppped taking zoloft for anxiety and depression, i tapered it down slowly but I am still getting symptoms...

I feel sick and dizzy but my BIGGEST concern is that I am SO irritable and GRUMPY and just feel like crying... I am especially irritable towards my boyfriend who I love dearly when on meds but seem distant from now that I'm off them.

Why is it that I feel that I dont love him as much when I am not taking anti depressents??? Is this just depression talking or do the anti depressents change my personality/decison making when I am taking them???

PLEASE HELP ME..... HAS ANYONE BEEN IN THIS SITUATION B4???? WILL THIS PASS????
How long have you been off the medication?

I did a VERY slow taper... started weaning myself off the medication in July and completed the process at the end of September. I was shaving the pills with a razor blade. I wanted to minimize withdrawal symptoms. Still, I felt pretty bad most of October. I had some anxiety (pretty bad at times), I had a couple of brain zaps and at times I felt like I had the flu, minus the fever. (There were a few times I worried I might have to go back on the medication, but fortunately didn't seriously ponder that.) My withdrawal symptoms seemed to get worse and worse over the course of a couple of weeks. I woke up on Nov 1 feeling a lot better, but I'm still not back to what I consider "normal" for myself. I still have some "jumpy" and twitchy feelings in my shoulders (those started on day 5 of the withdrawal). They are starting to become less and less noticeable.

It helps to understand that there is a biological process that's going on here. Taking these medications alters how our brains process and deal with seratonin. When you discontinue the medication, it takes time for the brain and your body to recover and recalibrate. You can't get around being human here! It just AMAZES me that most doctors don't get this. (My doctor told me that Zoloft is completely gone from the system after 2 weeks, so therefore I should not have anymore withdrawal symptoms after that time. I thought about this, then called him up the next day and spent some time explaining to him why this was faulty logic. He ultimately agreed with me. I think these doctors won't get it until they actually have to go through it themselves. The drug reps are promoting these medications as non-addictive.)

If you broke your arm or had surgery, no-one would question a 6-8 week healing process. (I'm not saying we've broken our brains, but I think you get my point.) And think about it... it takes 6-8 weeks for these medications to start fully working -- because you are altering brain chemistry and creating new receptors, etc. etc. That stuff takes TIME. Why in the world would people think you could just quit the medication (even with a slow taper) and be ok right away?

I'm climbing higher and higher on my soap box, so it's probably a good time to stop typing.

CarrieLynn
Thanks for the replies guys :)

I have been off it for about a week. I woke up this morning feeling good until I remembered that I will be feeling bad later... so I think I need to alter my thought processes and will feel a bit better!!!! :) :)

Something I have noticed since not taking zoloft is noticably increased generalized anxiety e.g asking the dumbest questions, like I asked my boyfriend "how do you know you love me", how I am supposed to know I love you.

OH GOD I AM GLAD IM NOT DOING THIS WITHOUT THIS BOARD!!!!!!!!!

ALONE I WOULD BE SO AFRAID.

HANG IN THERE GUYS!!!!!!